Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 76, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 14, 2019, 3:38 PM EST. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2019, 3:38 PM EST (20:38 UTC)
- Expired
- Nov 16, 2019, 9:00 PM EST
- In force
- 53 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
174 WHUS71 KCLE 142038 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 PM EST Thu Nov 14 2019 LEZ147>149-150445- /O.NEW.KCLE.SC.Y.0076.191114T2038Z-191115T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 PM EST Thu Nov 14 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 PM EST Friday. * WINDS...Southwest 15 to 20 kt with gusts up to 25 kt. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
10 follow-up statements
834 WHUS71 KCLE 150214 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 914 PM EST Thu Nov 14 2019 LEZ147>149-151015- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191115T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 914 PM EST Thu Nov 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... * WINDS...Southwest 15 to 20 kt with gusts up to 25 kt. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
467 WHUS71 KCLE 150844 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 344 AM EST Fri Nov 15 2019 LEZ146-151645- /O.EXA.KCLE.SC.Y.0076.000000T0000Z-191115T2100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 344 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...West 10 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ147>149-151645- /O.EXT.KCLE.SC.Y.0076.000000T0000Z-191116T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 344 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West 10 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
640 WHUS71 KCLE 151544 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1044 AM EST Fri Nov 15 2019 LEZ147>149-152345- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191116T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1044 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West 10 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ146-152100- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191115T2100Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 1044 AM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...West 10 to 20 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
030 WHUS71 KCLE 152057 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 PM EST Fri Nov 15 2019 LEZ144-145-160500- /O.EXB.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 357 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EST Saturday. * WINDS...Northeast 10 to 15 kt with gusts up to 25 kt. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ146>149-160500- /O.EXT.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST SATURDAY... * WINDS...Northeast 10 to 20 kt with gusts up to 25 kt. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
366 WHUS71 KCLE 152145 CCA MWWCLE URGENT - MARINE WEATHER MESSAGE...CORRECTED National Weather Service Cleveland OH 445 PM EST Fri Nov 15 2019 LEZ144-145-160500- /O.COR.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 445 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EST Saturday. * WINDS...Northeast winds increasing to 15 to 20 knots with gusts to 25 knots shifting to east on Saturday. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ146>149-160500- /O.COR.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 445 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EST SATURDAY... * WINDS...Northeast winds increasing to 15 to 20 knots with gusts up to 25 knots, becoming east on Saturday. * WAVES...Increasing to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
074 WHUS71 KCLE 160245 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 945 PM EST Fri Nov 15 2019 LEZ144>149-161045- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 945 PM EST Fri Nov 15 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST SATURDAY... * WINDS...Northeast winds increasing to 15 to 20 knots with gusts up to 25 knots, becoming east on Saturday. * WAVES...Increasing to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
062 WHUS71 KCLE 160848 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 AM EST Sat Nov 16 2019 LEZ144>149-161700- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 AM EST Sat Nov 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...Northeast 10 to 20 kt with gusts up to 25 kt, becoming east. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
422 WHUS71 KCLE 161436 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 936 AM EST Sat Nov 16 2019 LEZ144>149-162245- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 936 AM EST Sat Nov 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...East 10 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
531 WHUS71 KCLE 162054 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 354 PM EST Sat Nov 16 2019 LEZ148-149-162200- /O.CAN.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 354 PM EST Sat Nov 16 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have lowered to below Small Craft Advisory criteria and will continue to diminish tonight. $$ LEZ144>147-170200- /O.CON.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 354 PM EST Sat Nov 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...East 15 to 20 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
254 WHUS71 KCLE 170147 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 847 PM EST Sat Nov 16 2019 LEZ144>147-170300- /O.EXP.KCLE.SC.Y.0076.000000T0000Z-191117T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 847 PM EST Sat Nov 16 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING... Observations indicate winds and waves are no longer meeting Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 1:13 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 14, 1:13 PM EST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 113 PM EST Thu Nov 14 2019 .SYNOPSIS... A weak cold front will move southeast across the region this afternoon. High pressure will briefly build in from the west tonight ahead of another cold front due in on Friday. High pressure will move east across the Great Lakes on Saturday. && .NEAR TERM /THROUGH FRIDAY/... The forecast this morning was a bit cooler than current conditions so have raised temperatures a bit for today. Still not expecting temperatures above 40 as the area remains in a cold regime. Original...Weak warm advection/isentropic lift taking place across the region tonight ahead of an approaching upper trough and cold front. The system was moisture starved however radar showed weak return across the area. Precip was mostly aloft however across the north shore from TOL to CLE snow has been reported. Would expect this trend to continue with snow moving into the area area by 4am. For today models show this precip lifting north out of the area. Expecting more clouds than sun today as the front and associated upper trough move through. Could see flurries, especially northwest PA however confidence low so will leave out for now. Overnight, high pressure and dry air briefly build in ahead of another cold front due in on Friday. This second front will also be starved for moisture as it reaches the area. Best RH will be over northwest PA, however again, for now will leave out mention in forecast. Highs both days in the 30s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... An upper level ridge and resultant surface high pressure center will pass through the Great Lakes region Friday night and Saturday. A cold front is expected to move east across the local area Friday evening and weaken. The flow behind the front should be favorable for some lake effect precipitation. However, instability is not exciting at all and the inversion is sitting around 5000 feet and synoptic moisture is beginning to pull out to the east with the cold front. Therefore, any chances for precipitation will be minimal. Flow does eventually shift to more northerly cutting off lake moisture supply. So, will just mention a slight chance for precipitation in the extreme northeast. Otherwise, the forecast area will remain dry through this period under the influence of the high pressure building in. A warming trend will take place into the weekend with temperatures climbing back to near normal with highs in the 40s and lows in the 30s. && .LONG TERM /MONDAY THROUGH THURSDAY/... An upper level trough will dive into the eastern United States during the latter half of the weekend and eventually become negatively tilted by Monday. This feature will result in a weak surface low over central Canada with a surface trough extending south across the middle Mississippi Valley region. As the upper level trough becomes negatively tilted, deep cyclogenesis will take place over the southeastern United States and move up the East Coast. This feature will force cyclonic flow back into the local area by Wednesday. There is a slight chance for some precipitation from this system as models have been trending toward a slightly more west track with each run. Otherwise, it should be relatively quiet with a continued trend of near normal high and low temperatures in the 40s and 30s respectively. && .AVIATION /18Z Thursday THROUGH Tuesday/... A trough of low pressure moving across the Great Lakes region will ripple through the area this afternoon and evening. Ahead of this feature, ceilings were becoming scattered to broken with some dry air entering overhead. With and behind this feature, some lower clouds will enter the airspace. Some MVFR ceilings may appear, specifically near the lakeshore at KTOL and KERI (and perhaps KCLE). Elsewhere, tough to see if ceilings will re-establish themselves so just have scattered clouds tonight into Friday. Once the trough moves through tonight, there is the potential for lake effect snow to redevelop over eastern Lake Erie. These show showers could drift into KERI late in the TAF period and have a vicinity shower and MVFR ceiling mention for now. Winds through the period will remain light and generally out of the south to southwest. .OUTLOOK...Non-VFR possible in low CIGs Friday. Non-VFR possible again Monday. && .MARINE... A small craft advisory will likely be needed tonight through Saturday morning as a cold front moves southeast across the area. Winds will gradually diminish Saturday afternoon through Monday as high pressure begins to build in over the lake from the west. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Sefcovic SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Sefcovic MARINE...Lombardy
Hazardous weather outlook, Nov 14, 5:22 AM EST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 522 AM EST Thu Nov 14 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-151030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 522 AM EST Thu Nov 14 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.